MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010101
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 01/18/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2015: patient was diagnosed with epigastric hernia & reducible left inguinal hernia thereby underwent open repair with the implant of ventralex mesh (device #1) for epigastric hernia & implant of kugel hernia patch (device #2) for left inguinal hernia.Per op notes, ¿an incision was made in the epigastric hernia, ventralex mesh (device #1) was placed in the perifascial space using prolene sutures.An incision was made in the left lower inguinal area, a kugel hernia patch (device #2) was placed into the preperitoneal space using sutures.¿ (b)(6) 2016: patient was diagnosed with right reducible right inguinal hernia thereby underwent open repair with the implant of kugel hernia patch (device #3).Per op notes, ¿on right side, a kugel hernia patch (device #3) was placed into the preperitoneal space and was sutured to cooper¿s ligament.An incision was made parallel to the inguinal canal on the left side.The previous scar was entered.There is no indirect inguinal hernia.There is a fatty type of bulge in the direct inguinal space, and it was reduced.The mesh (device #2) is noted to be right under this.The distal lateral portion of the mesh is firmly adhered to the fascia underneath, but the medial aspect has a fatty hernia coming through it.Then, a fat was reduced, and a synthetic mesh was placed.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2014) is considered to be a best estimate.This emdr was submitted to represent the bard/davol kugel patch (device #2).An additional supplemental emdr was submitted to represent the bard/davol kugel patch (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22370504
Report Number1213643-2025-00542
Device Sequence Number14562126
Product Code FTL
UDI-Device Identifier00801741016332
UDI-Public(01)00801741016332(17)190328(10)HUYC0507
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Catalogue Number0010101
Device Lot NumberHUYC0507
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Initial Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale